Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Yellow discoloration of the eye - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2165 Questions
Doctor :   Hi
Doctor :  
How can i help you?
User :   Hi Doctor, this morning when I woke up i found out that the sides of my eyes had a yellowish color. What could this be? I read that it could be bilirubin
Doctor :   what is the color of the urine?

User :   yellow... normal i think
Doctor :  
straw color is normal color of urine
Doctor :   did you notice any change in the color of urine recently?
User :   i dont recall noticing anything abnormal in the urine. Is there something I should be paying attention too?
Doctor :   if the yellow of the eyes is because of biluribin, before it appears in eyes the color of urine should be yellow
User :   oh ok... If its biluribin... its that bad?
Doctor :   if the yellow discoloration of the eye is because of bilirubin than it is called jaundice
Doctor :   and jaundice has several causes
Doctor :  
the most common being the hepatitis.
Doctor :  
as you are not sure of what the yellow coloration of the eye is
Doctor :  
it better to consult a primary care physician to get it identified that the color of the eye is because of jaundice or something else
User :   ok... it is not too yellow, it has a light yellowish/ light brown and you can the red veins like when the eye is irritated
Doctor :   it may be muddy conjunctiva also this happen most commonly in the people who reside/work in the dusty environment.
Doctor :  
or in the early stage of the jaundice the yellowness is very faint and it gradually increases to bright yellow.
User :   what are some symptoms of hepatitis ?
Doctor :   the main symptom of hepatitis is jaundice
Doctor :  
that is yellow coloration of the urine, than the eyes and than the skin too becomes yellow
Doctor :  
Doctor :  
Doctor :  
profound aversion to food
Doctor :   whole body or hands and legs itching may be present or not
Doctor :  
there may be fever also
Doctor :  
sometimes there will be diarrhea.
User :   ok... the only thing that have changed during these last days is that ive been taking natural supplements such as: ginkobilova, ginseng, green tea, multivitamins.
Doctor :   ok
Doctor :  
this you are taking from when?
User :   2 weeks
User :   a little less
Doctor :   may i know the reason for taking them?
User :   because ive been lately considering to eat only organic food and also taking supplements
User :   and i started with the supplements
Doctor :   organic food consumption is good but why supplements ?
Doctor :  
supplements marketed are made artificially and is other form of chemicals
Doctor :  
the vitamins from plant source is 10 times superior than the multivitamin tablet
User :   didnt now about the chemicals... i only thought that it was an easier way of getting the daily vitamins... anyways can this have a connection to the eyes?
Doctor :   yeah may be the artificial color used in them, or the over dose of the vitamins might have caused discoloration.
Doctor :   even the herbal extract might contain increased quantity of the minerals which might have caused the impaired liver function leading to discoloration of the eyes
User :   but... if this is the cause i should stop to consume the right? or could i have permanent liver damage?
Doctor :  
as all the four supplements which you are taking can cause this, it is difficult to say which one is causing the discoloration in you.
Doctor :  
yes it should be stopped for a while
Doctor :  
the liver has the capacity to regenerate
Doctor :  
and to get it repaired
Doctor :  
so not to worry about the permanent liver damage
User :   do you recomend drinking green tea instead of consuming the tablets..?
Doctor :   i suggest you to stop all of them immediately and get an LFT and serum biluribin test done.
Doctor :  
if the results are normal than you can continue them at half the dose what you are consuming presently
Doctor :  
LFT is a blood test
User :   where can i get these tests? are there any home tests? even if i get abnormal results should i get tested for hepatitis?
Doctor :  
there is no home tests.
Doctor :  
these tests are done in the clinical laboratory where blood is tested. it is done in all the hospitals also.
Doctor :  
if there is abnormality in the biluribin levels, and also the LFT, the cause may be the herbal products.
Doctor :  
hepatitis has many causes like
Doctor :  
infective hepatitis where in there is hepatiits A, hepatitis B etc
Doctor :  
chemical hepatitis like
Doctor :  
consumption of arsenic, overdosage of the certain tablets, over consumption of lead containing herbal products etc
Doctor :  
so first investigation is LFT and bilirubin
Doctor :  
if they are normal, than it may be because of the coloring agents which is causing yellow coloration called pigmentary changes
Doctor :   and it will go away with the stoppage of the consumption of the offending agent
Doctor :  
it the LFT is abnormal and the bilirubin is raised depending on the result the next appropriate investigation is decided
User :   ok
User :   are you supposed to feel something in your liver if there is something wrong?
Doctor :   No,usually that feel of something wrong in the liver do not occur
Doctor :   is there anything else i can help you with?
User :   no... thank you very much
Doctor :  
please fill the feedback form
Doctor :   we are available 24/7
Doctor :  
if you have any medical queries you can log in 24/7
Doctor :  
thanks for consulting health care magic bye for now
User :   thanks for your help
Doctor :   wish you and your family a happy new year and good health.
Doctor :  
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor